advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Walkerton, Ontario, Canada:

I have had type 1 diabetes for 22 years and take NPH insulin. I exercise, but have gained 20 pounds, and I am bothered now by a poor body image. I have lumps at my injection sites which I know won't ever go away. For over a month, I have had ketones a lot.

I used to look healthy, but now I feel like it's a losing battle. If I switch insulins, will it be absorbed better? Is there nothing can be done to have a regular shape again?

Answer:

Please don't give up. I think there are always some new options for treatment. Is NPH the only insulin you are on? If so, you are really missing out without having a rapid-acting insulin with meals. This will help. Other issues relating to lipohypertrophy are difficult to treat. Have you given enough time to see some improvement? I would share your feelings with your physician and see if he/she has any other ideas. If not, there is always the chance another opinion may help. You need to remain an advocate for your own health and this is part of the process. Don't give up. The alternative is not a good one.

JTL

DTQ-20010403211811
Original posting 11 Apr 2001
Posted to Daily Care

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:20
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.